Metrika

, Volume 70, Issue 1, pp 1–17 | Cite as

A new extension of bivariate FGM copulas

Article

Abstract

We propose a new family of copulas generalizing the Farlie–Gumbel–Morgenstern family and generated by two univariate functions. The main feature of this family is to permit the modeling of high positive dependence. In particular, it is established that the range of the Spearman’s Rho is [ − 3/4,1] and that the upper tail dependence coefficient can reach any value in [0,1]. Necessary and sufficient conditions are given on the generating functions in order to obtain various dependence properties. Some examples of parametric subfamilies are provided.

Keywords

Copulas Semiparametric family Measures of association Positive dependence 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Amblard C, Girard S (2002) Symmetry and dependence properties within a semiparametric family of bivariate copulas. Nonparametric Stat 14(6): 715–727MATHCrossRefMathSciNetGoogle Scholar
  2. Amblard C, Girard S (2005) Estimation procedures for a semiparametric family of bivariate copulas. J Comput Graph Stat 14(2): 1–15MathSciNetGoogle Scholar
  3. Bairamov I, Kotz S (2002) Dependence structure and symmetry of Huang-Kotz FGM distributions and their extensions. Metrika 56: 55–72CrossRefMathSciNetGoogle Scholar
  4. Cuadras CM, Augé J (1981) A continuous general multivariate distribution and its properties. Commun Stat Theory Methods 10: 339–353CrossRefGoogle Scholar
  5. Durante F (2006) A new class of symmetric bivariate copulas. Nonparametric Stat 18: 499–510MATHCrossRefMathSciNetGoogle Scholar
  6. Embrechts P, Klüppelberg C, Mikosch T (1997) Modelling extremal events. SpringerGoogle Scholar
  7. Farlie DGJ (1960) The performance of some correlation coefficients for a general bivariate distribution. Biometrika 47: 307–323MATHMathSciNetGoogle Scholar
  8. Fischer M, Klein I (2007) Constructing Symmetric Generalized FGM Copulas by means of certain Univariate Distributions. Metrika 65: 243–260MATHCrossRefMathSciNetGoogle Scholar
  9. Genest C, MacKay J (1986) Copules archimédiennes et familles de lois bidimensionnelles dont les marges sont données. Can J Stat 14: 145–159MATHCrossRefMathSciNetGoogle Scholar
  10. Gumbel EJ (1960) Bivariate Exponential distributions. J Am Stat Assoc 55: 698–707MATHCrossRefMathSciNetGoogle Scholar
  11. Huang JS, Kotz S (1984) Correlation structure in iterated Farlie-Gumbel-Morgenstern distributions. Biometrika 71: 633–636MathSciNetGoogle Scholar
  12. Huang JS, Kotz S (1999) Modifications of the Farlie-Gumbel-Morgenstern distribution. A tough hill to climb. Metrika 49: 135–145MATHCrossRefMathSciNetGoogle Scholar
  13. Joe H (1997) Multivariate models and dependence concepts. In: Monographs on statistics and applied probability, vol 73. Chapman & Hall, LondonGoogle Scholar
  14. Kim J-M, Sungur EA (2004) New class of bivariate copulas. In: Proceedings for the Spring Conference 2004, Korean Statistical Society, pp 207–212Google Scholar
  15. Lai CD, Xie M (2000) A new family of positive quadrant dependence bivariate distributions. Stat Probab Lett 46: 359–364MATHCrossRefMathSciNetGoogle Scholar
  16. Lee MT (1996) Properties and applications of the Sarmanov family of bivariate distributions. Commun Stat Theory Methods 25(6): 1207–1222MATHCrossRefGoogle Scholar
  17. Lehmann EL (1966) Some concepts of dependence. Ann Math Statist 37: 1137–1153MATHCrossRefMathSciNetGoogle Scholar
  18. Morgenstern D (1956) Einfache Beispiele zweidimensionaler Verteilungen. Mitteilungsblatt für Mathematische Statistik 8: 234–235MathSciNetGoogle Scholar
  19. Nelsen RB (1991) Copulas and association. In: Dall’Aglio G, Kotz S, Salineti G(eds) Advances and probability distribution with given marginals. Kluwer academic Publishers, DordrechtGoogle Scholar
  20. Nelsen RB (1993) Some concepts of bivariate symmetry. Nonparametric Stat 3: 95–101MATHCrossRefMathSciNetGoogle Scholar
  21. Nelsen RB (2006) An introduction to copulas, 2nd edn. Springer Series in Statistics, SpringerGoogle Scholar
  22. Nelsen RB, Quesada-Molina JJ, Rodríguez-Lallena JA (1997) Bivariate copulas with cubic sections. Nonparametric Stat 7: 205–220CrossRefGoogle Scholar
  23. Quesada-Molina JJ, Rodríguez-Lallena JA (1995) Bivariate copulas with quadratic sections. Nonparametric Stat 5: 323–337MATHCrossRefGoogle Scholar
  24. Rodríguez-Lallena JA (1992) Estudio de la compabilidad y diseño de nuevas familias en la teoria de cópulas. Aplicaciones. Tesis doctoral, Universidad de GranadaGoogle Scholar
  25. Rodríguez-Lallena JA, Úbeda-Flores M (2004) A new class of bivariate copulas. Stat Probab Lett 9(5): 315–325CrossRefGoogle Scholar
  26. Sarmanov OV (1966) Generalized normal correlation and two-dimensional Fréchet classes. Doklady Akademii Nauk SSSR 168(1): 596–599MathSciNetGoogle Scholar
  27. Shubina M, Lee MT (2004) On maximum attainable correlation and other measures of dependence for the Sarmanov family of bivariate distributions. Commun Stat Theory Methods 33(5): 1031–1052MATHCrossRefMathSciNetGoogle Scholar
  28. Schweizer B, Wolff EF (1981) On nonparametric measures of dependence for random variables. Ann Stat 9: 879–885MATHCrossRefMathSciNetGoogle Scholar
  29. Sklar A (1959) Fonctions de répartition à n dimensions et leurs marges. Publ Inst Stat Univ Paris 8: 229–231MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Institut de l’Ingénierie de l’Information de SantéTIMC - TIMB, Faculté de MédecineLa Tronche CedexFrance
  2. 2.INRIA Rhône-Alpes, team MistisSaint-Ismier CedexFrance

Personalised recommendations